Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 48, NWS Raleigh, NC

May 22, 2018Franklin County, Halifax County, Warren County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 22, 2018, 3:42 PM EDT for Franklin County, Halifax County, Warren County, North Carolina. It was in force for 48 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2018, 3:42 PM EDT (19:42 UTC)
Expired
May 22, 2018, 4:30 PM EDT
In force
48 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Franklin County, NC, Halifax County, NC, Warren County, NC

The radar

The Norfolk radar (KAKQ), 90 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 4:06 PM EDTTSTM WND DMG1 Ne Littleton, NCCORRECTS PREVIOUS NON-TSTM WND DMG REPORT FROM 1 NE LITTLETON. THUNDERSTORMS DOWNED SEVERAL TREES ALONG ROUTE 158 NEAR THE TOWN OF LITTLETON.
May 22, 4:06 PM EDTTSTM WND DMG3 Se Arcola, NCCORRECTS PREVIOUS NON-TSTM WND DMG REPORT FROM 3 SE ARCOLA. THUNDERSTORM WINDS DOWNED A TREE ONTO A POWERLINE ALONG ROUTE 561 NEAR THE TOWN OF HOLLISTER.
May 22, 4:06 PM EDTNON-TSTM WND DMG1 Ne Littleton, NCTHUNDERSTORMS DOWNED SEVERAL TREES ALONG ROUTE 158 NEAR THE TOWN OF LITTLETON.
May 22, 4:06 PM EDTNON-TSTM WND DMG3 Se Arcola, NCTHUNDERSTORM WINDS DOWNED A TREE ONTO A POWERLINE ALONG ROUTE 561 NEAR THE TOWN OF HOLLISTER.
May 22, 4:28 PM EDTTSTM WND DMG1 Ene South Weldon, NCTHUNDERSTORM WINDS DOWNED A TREE ALONG LAKE DRIVE NEAR THE TOWN OF WELDON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

138 
WUUS52 KRAH 221942
SVRRAH
NCC069-083-185-222030-
/O.NEW.KRAH.SV.W.0048.180522T1942Z-180522T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
342 PM EDT TUE MAY 22 2018

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Southern Warren County in central North Carolina...
  Northwestern Halifax County in central North Carolina...
  Northeastern Franklin County in central North Carolina...

* Until 430 PM EDT

* At 342 PM EDT, a severe thunderstorm was located 8 miles southeast
  of Warrenton, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Roanoke Rapids, Halifax, Littleton, Weldon, Centerville, Arcola,
  Medoc Mountain State Park, South Weldon, Airlie and Roanoke Rapids
  Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3648 7776 3649 7773 3648 7764 3645 7763
      3642 7759 3642 7756 3639 7754 3637 7755
      3635 7758 3634 7759 3630 7755 3631 7749
      3629 7748 3617 7818 3632 7823 3651 7785
TIME...MOT...LOC 1942Z 244DEG 28KT 3629 7810 

HAIL...1.00IN
WIND...60MPH
 
$$

MORROW
3 follow-up statements
577 
WWUS52 KRAH 221952
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
352 PM EDT TUE MAY 22 2018

NCC069-222000-
/O.CAN.KRAH.SV.W.0048.000000T0000Z-180522T2030Z/
Franklin NC-
352 PM EDT TUE MAY 22 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved east of 
the county. Therefore, the warning has been cancelled.

LAT...LON 3648 7776 3649 7771 3648 7764 3645 7763
      3642 7759 3642 7756 3639 7754 3637 7755
      3634 7759 3630 7755 3631 7749 3629 7748
      3620 7801 3621 7805 3621 7811 3624 7813
      3626 7816 3633 7816 3651 7786
TIME...MOT...LOC 1950Z 250DEG 26KT 3629 7804 

$$

NCC083-185-222030-
/O.CON.KRAH.SV.W.0048.000000T0000Z-180522T2030Z/
Warren NC-Halifax NC-
352 PM EDT TUE MAY 22 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN WARREN AND NORTHWESTERN HALIFAX COUNTIES...

At 350 PM EDT, a severe thunderstorm was located 10 miles southeast
of Warrenton, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Roanoke Rapids, Halifax, Littleton, Weldon, Arcola, Medoc Mountain
State Park, South Weldon, Airlie, Roanoke Rapids Lake and Rosemary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Lake Gaston, get away from the water and move indoors 
or inside a vehicle. Remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

Torrential rainfall is occurring with this storm, and may lead to 
flash flooding, especially in low lying or urbanized areas. Do not 
drive your vehicle through flooded roadways.

&&

LAT...LON 3648 7776 3649 7771 3648 7764 3645 7763
      3642 7759 3642 7756 3639 7754 3637 7755
      3634 7759 3630 7755 3631 7749 3629 7748
      3620 7801 3621 7805 3621 7811 3624 7813
      3626 7816 3633 7816 3651 7786
TIME...MOT...LOC 1950Z 250DEG 26KT 3629 7804 

HAIL...1.00IN
WIND...60MPH
 
$$

MORROW
860 
WWUS52 KRAH 222014
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
414 PM EDT TUE MAY 22 2018

NCC185-222023-
/O.CAN.KRAH.SV.W.0048.000000T0000Z-180522T2030Z/
Warren NC-
414 PM EDT TUE MAY 22 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3648 7776 3649 7772 3648 7768 3648 7764
      3645 7763 3642 7759 3642 7756 3639 7754
      3637 7755 3634 7759 3630 7755 3631 7749
      3629 7748 3620 7801 3630 7794 3637 7791
      3648 7791 3651 7786
TIME...MOT...LOC 2013Z 244DEG 28KT 3637 7784 

$$

NCC083-222030-
/O.CON.KRAH.SV.W.0048.000000T0000Z-180522T2030Z/
Halifax NC-
414 PM EDT TUE MAY 22 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN HALIFAX COUNTY...

At 413 PM EDT, a severe thunderstorm was located near Littleton, or
11 miles southwest of Roanoke Rapids, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Roanoke Rapids, Halifax, Littleton, Weldon, Medoc Mountain State
Park, South Weldon, Airlie, Roanoke Rapids Lake, Rosemary and Lake
Gaston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of 
a building.

Torrential rainfall is occurring with this storm, and may lead to 
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3648 7776 3649 7772 3648 7768 3648 7764
      3645 7763 3642 7759 3642 7756 3639 7754
      3637 7755 3634 7759 3630 7755 3631 7749
      3629 7748 3620 7801 3630 7794 3637 7791
      3648 7791 3651 7786
TIME...MOT...LOC 2013Z 244DEG 28KT 3637 7784 

HAIL...1.00IN
WIND...60MPH
 
$$

MORROW
078 
WWUS52 KRAH 222029
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
429 PM EDT TUE MAY 22 2018

NCC083-222039-
/O.EXP.KRAH.SV.W.0048.000000T0000Z-180522T2030Z/
Halifax NC-
429 PM EDT TUE MAY 22 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HALIFAX COUNTY
WILL EXPIRE AT 430 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However heavy rain
is still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3648 7776 3649 7772 3648 7768 3648 7764
      3645 7763 3642 7759 3642 7756 3639 7754
      3637 7755 3634 7759 3630 7755 3631 7749
      3629 7748 3620 7801 3630 7794 3637 7791
      3648 7791 3651 7786
TIME...MOT...LOC 2029Z 244DEG 28KT 3642 7771 

$$

MORROW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:35 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, May 22, 2:35 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
235 PM EDT Tue May 22 2018

.SYNOPSIS...
A lee trough will linger over the srn middle Atlantic states ahead
of a cold front that will settle southeastward into the area late
Wednesday and early Wednesday night. Following high pressure will
ridge south across the region on Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1115 AM Tuesday...

WV imagery this morning depicts a mid-upr level shear axis
stretching from the ern GOM nnewd into s-cntl VA, with a couple of
embedded perturbations over w-cntl NC and s-cntl GA, respectively.
This shear axis and embedded perturbations will drift ewd to the sern
U.S. coast by this evening. Another shear/trough axis evident from
Lake Ontario swwd across the mid MS Valley and cntl Plains, and
immediately preceding band of (now) weak convection over the nrn
middle Atlantic and lwr OH Valley, will likewise move ewd to the lee
of cntl Appalachians by the same time.

At the surface, a cold front was analyzed from a 1014 mb low over
Lake Huron swwd across nrn IN and cntl IL/MO. This boundary will
move east to the srn New England coast swwd into MD and ern WV by
Wed morning. An Appalachian-lee trough will meanwhile remain quasi-
stationary over w-cntl NC.

The airmass is expected to become moderately unstable across cntl NC
today, as morning stratus lifts and erodes and allows sfc
temperatures to warm into the middle 80s on average through the
afternoon. The aforementioned perturbation drifting ewd from w-cntl
NC will result in the development of scattered, generally
disorganized/pulse-type showers and storms across cntl NC during
the next couple of hours. In fact, the latest satellite and radar
trends indicate convection initiation is already underway over ern
Wake, cntl Harnett, and nrn Hoke Counties, and also from srn
Alamance, cntl Randolph and nrn Stanly/Montgomery Counties. Strong
to isolated damaging wind gusts from precipitation loading, fueled
by an axis of 1.6-1.7 PW values over cntl NC, will pose the primary
threat from these storms, with generally sub-severe hail owing to
weak mid level lapse rates, pulse updrafts (short residence times),
and rising freezing levels into the 12-13 thousand ft range.

The aforementioned upstream convection and associated convectively-
enhanced shear axis will drift east into cntl NC, likely in a
weakening state owing to nocturnal stabilization, late this evening-
early tonight. As such, some showers and storms may linger primarily
over the nrn and nwrn Piedmont through the first half of the night,
before dissipating. Lows generally 65-70 degrees.

&&

.SHORT TERM /Wednesday through Wednesday night/...
As of 330 AM Tuesday...

Expect scattered showers/storms across the W and N CWA Wed morning
in tandem with the sharpening surface lee trough and the DPVA
preceding the shortwave trough moving through the Northeast and
interior Mid Atlantic region. This initial shear axis will continue
moving ESE with strengthening and veering mid level flow, while the
surface cold front moves into the NE CWA late in the afternoon. In
addition to the strengthening deep layer shear from the WNW to 30-35
kts, models are indicating good destabilization during the mid to
late afternoon, primarily across the north half. Probably the
biggest question mark however is how quickly the morning convection
pushes E and S. If this activity departs by mid afternoon, there
could be enough recovery in the afternoon with residual low level
moisture and minor mid level drying/cooling, such that surface CAPE
values reach into moderate to strong instability categories. The NAM
Nest wind profile shows veering and strengthening with height
through 800 mb, with subtle backing 800-600 mb, and given the
expected CAPE, large hail along with damaging winds are possible,
mainly across the N Piedmont and N/C Coastal Plain. Again, though,
this is dependent upon there being sufficient recovery in the
afternoon. Will include a mention of possible severe storms across
the N and NE CWA Wed afternoon/early evening. The storms should
slowly decrease in intensity as they slide SE Wed night, with the
cold front dropping SSE through much of NC overnight. Expect highs
Wed in the mid 80s. Lows once again in the mid 60s to around 70,
with some cooler dewpoints starting to work into N NC late. -GIH

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 235 PM Tuesday...

Progressive high pressure over the Great Lakes will make a stab at
drying us out, pushing a front south of the area early on Thursday.
With the front along or south of the area, will have only small
chance PoPs along the southern tier counties Thursday into Thursday
night. Highs will be only mildly influenced by the front due to
strong insolation and should reach mostly mid 80s.

The high moves off the New England coast, with return flow beginning
to spread into the west Friday into Saturday. As such, chance
category PoPs in the west Friday taper off eastward, with all areas
in the low chance category on Saturday as we sit beneath an upper
ridge conducive to airmass thunderstorms in the resulting unstable,
but weakly forced environment. Highs both days will mostly reach mid
80s after mild morning lows in the mid and upper 60s.

The moisture transport from the south returns once again for the
late weekend aided by the Bermuda high and a developing low pressure
system in the Gulf of Mexico. The moisture return will increase
precip coverage Sunday and into early next week, and while there is
a lot of uncertainty as to the timing of forcing mechanisms driving
heavier convection, it will be diurnally influenced, and will
maintain high chance to likely PoPs Sunday through Tuesday. Highs
will show little variation from previous days, mostly mid 80s, with
morning mins in the soupier airmass closer to 70 each morning.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 155 PM Tuesday...

Scattered showers and storms, with associated brief sub-VFR
conditions and gusty winds, will focus in the RDU and RWI vicinity
this afternoon, in association with an upper level disturbance now
crossing that region. Another relative maximum in shower and storm
coverage will be possible at INT and GSO this evening, related to
the approach of a mid level trough and band of upstream convection
now over the cntl Appalachians. Storm coverage is otherwise expected
to remain isolated and/or of limited predictability (for inclusion
in the TAFs). Similar to Tue morning, IFR-MVFR ceilings will be
possible in the several hours centered around 12Z.

Outlook: Scattered showers and storms will focus along a lee trough
Wed afternoon, then become more numerous with the arrival of a cold
front from the northwest late Wed and early Wed night. Sub-VFR
conditions and strong wind gusts will result where storms occur.
Otherwise, another round of sub-VFR ceilings will probably result
late Wed night-early Thu, owing to low level moisture convergence
along and ahead of the aforementioned frontal zone. After relatively
dry/VFR conditions Thu-Sat, moisture will increase by Sun-Mon, with
resultant increasing probabilities of convection and morning stratus
and/or fog during that time.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...MWS
NEAR TERM...MWS
SHORT TERM...Hartfield
LONG TERM...mlm
AVIATION...MWS
Hazardous weather outlook, May 22, 2:51 AM EDT, 12 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
251 AM EDT Tue May 22 2018

NCZ007>011-021>028-038>043-078-231000-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Wayne-
251 AM EDT Tue May 22 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few strong storms are possible Wednesday afternoon and evening
along and north of the Highway 70 corridor. Hail the size of quarters
and wind gusts over 60 mph are possible with storms in this area,
mainly in the late afternoon through early evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Wednesday.

NCZ073>077-083>086-088-089-231000-
Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke-
Cumberland-Sampson-
251 AM EDT Tue May 22 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 22, 12:30 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1230 PM EDT TUE MAY 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      4 S MACON               36.38N 78.08W
05/21/2018                   WARREN             NC   DEPT OF HIGHWAYS

            WARRENTON/EMBRO RD CLOSED DUE TO FLOODING.

&&

MLM
Special weather statement, May 22, 2:42 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Raleigh NC
242 PM EDT TUE MAY 22 2018

NCZ008-009-221915-
Vance NC-Granville NC-
242 PM EDT TUE MAY 22 2018

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT VANCE AND
CENTRAL GRANVILLE COUNTIES UNTIL 315 PM EDT. THIS INCLUDES PORTIONS
OF KERR LAKE...

At 241 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms over Oxford, moving east at 25 mph.

Locations impacted include...
Henderson, Oxford, Stovall, Middleburg, Gillburg, Steele Creek Marina
& Campground, Kerr Lake, South Henderson, Dabney and Tungsten.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Boaters on the open water and those camping outdoors are especially
vulnerable to the dangers of lightning. Seek harbor immediately and
find safe shelter in a nearby building or vehicle.

&&

LAT...LON 3632 7828 3630 7828 3626 7831 3621 7867
      3631 7872 3654 7853 3654 7832
TIME...MOT...LOC 1841Z 248DEG 20KT 3629 7863

MORROW
Special weather statement, May 22, 2:44 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Raleigh NC
244 PM EDT TUE MAY 22 2018

NCZ026-221915-
Franklin NC-
244 PM EDT TUE MAY 22 2018

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL FRANKLIN COUNTY
UNTIL 315 PM EDT...

At 244 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wake Forest, or 12 miles southwest of Louisburg, moving northeast at
20 mph.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm.

Locations impacted include...
Franklinton and Youngsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3604 7826 3596 7841 3598 7843 3602 7853
      3605 7851 3616 7839
TIME...MOT...LOC 1844Z 231DEG 19KT 3600 7848

MORROW
Special weather statement, May 22, 3:16 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Raleigh NC
316 PM EDT TUE MAY 22 2018

NCZ009>011-222015-
Vance NC-Warren NC-Halifax NC-
316 PM EDT TUE MAY 22 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN VANCE...WARREN AND
NORTHWESTERN HALIFAX COUNTIES UNTIL 415 PM EDT. THIS INCLUDES PARTS
OF LAKE GASTON...

At 315 PM EDT, Doppler radar was tracking a strong thunderstorm near
Norlina, or near Warrenton, moving east at 35 mph.

Wind gusts up to 40 mph and pockets of heavy rainfall will be
possible with this storm.

Locations impacted include...
Roanoke Rapids, Warrenton, Norlina, Littleton, Weldon, Middleburg,
Macon, Afton, Wise and Lake Gaston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near Lake Gaston, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3651 7790 3650 7782 3648 7776 3649 7773
      3648 7764 3645 7763 3642 7759 3642 7756
      3640 7754 3638 7755 3626 7825 3627 7830
      3647 7836 3654 7832 3654 7790
TIME...MOT...LOC 1915Z 257DEG 31KT 3640 7824

MORROW

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:09 PM EDTAreal Flood AdvisoryRAHDurham, Orange3 hr
May 21, 8:11 PM EDTSpecial Weather StatementRAHMoore34 min
May 21, 8:25 PM EDTFlash Flood WarningRAHDurham, Orange3 hr
May 21, 8:40 PM EDTSpecial Weather StatementRAHLee35 min
May 21, 9:16 PM EDTSpecial Weather StatementRAHChatham, Lee44 min
May 21, 9:58 PM EDTSpecial Weather StatementRAHJohnston62 min
May 21, 10:00 PM EDTSpecial Weather StatementRAHChatham60 min
May 21, 10:49 PM EDTAreal Flood AdvisoryRAHHarnett, Johnston, Sampson3 hr
May 21, 11:33 PM EDTSpecial Weather StatementRAHWake57 min
May 22, 6:39 AM EDTRiver Flood WarningRAHHalifax, Northampton8 days
May 22, 12:15 PM EDTRiver Flood WarningRAHHalifax, Northampton9 days
May 22, 2:42 PM EDTSpecial Weather StatementRAHGranville, Vance33 min
May 22, 2:44 PM EDTSpecial Weather StatementRAHFranklin31 min
May 22, 3:16 PM EDTSpecial Weather StatementRAHWarren59 min
May 22, 4:12 PM EDTSpecial Weather StatementRAHHalifax63 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.